MAUDE Adverse Event Report: Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device

Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device
Model Number ESS305
Medical Device Problem Codes Difficult to Insert (1316); Expulsion (2933); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Pelvic Pain (4865)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer case number: (b)(4).Severe pelvic floor pain "[pelvic pain female]".Essure device had shifted from my ovary to my uterus "[partial expulsion of device]".Unilateral left essure placement."[device insertion failed]".Case narrative: the below report was received by health authority (b)(6) (reference number: (b)(4)) on 21-sep-2026.This spontaneous case was originally reported by a consumer and describes the occurrence of pelvic pain ("severe pelvic floor pain.") in a 61 year-old female patient who had essure inserted for female sterilisation.Additional non-serious events are detailed below.Product or product use issues identified: device insertion failed ("unilateral left essure placement.") there was no information on the patient's medical history or concurrent conditions.On an unknown date, the patient had essure inserted.On (b)(6) 2024 she experienced device expulsion ("essure device had shifted from my ovary to my uterus").In 2024 she experienced pelvic pain (seriousness criterion medically important).At the time of the report, the pelvic pain had not resolved.The outcome of device expulsion was unknown.The reporter considered device expulsion and pelvic pain to be related to essure administration.The reporter commented: unilateral left essure placement.Female patient's current condition: i can no longer tolerate these episodes actions taken to treat the patient in the healthcare facility:.Diagnostic results (normal ranges are provided in parenthesis if available): body weight was reported to be 63 kg."[ultrasound scan]" on (b)(6) 2024: uterus: length: 50 mm; width: 41 mm; thickness: 24 mm; location: normally situated; echostructure: homogeneous; cavity and mucosa: atrophic endometrium but cavity occupied by essure; endometrial thickness: not measurable.Ovaries: right ovary: seen, menopausal - dimensions: 22/8 mm; left ovary: seen, menopausal; rectouterine pouch: normal.Conclusion: intracavitary images probably corresponding to the essure device.Case comments: based on the available information, a review of our complaint records and other relevant data will be conducted; any new and reportable information that becomes available from our investigation will be provided in a supplementary report.In case a sample is received, the investigation might lead to destruction of the sample if required to perform a proper analysis.

Brand Name
ESSURE
Common Device Name
Transcervical Contraceptive Tubal Occlusion Device
Manufacturer (Section D)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM  13353
Manufacturer (Section G)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM   13353
Manufacturer Contact
janice miller
100 bayer blvd, p.o. box 915
whippany 07981--091
+1(862)404-3698
MDR Report Key50882072
Report Number2951250-2026-00291
Device Sequence Number10755011
Product Code HHS
UDI-Device Identifier10888853003051
UDI-Public10888853003051
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
P020014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberESS305
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2026
Initial Report FDA Received Date09/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight138 LB